Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 156, NWS Atlanta, GA

June 17, 2000Bleckley County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 17, 2000, 7:00 PM EDT for Bleckley County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 17, 2000, 7:00 PM EDT (23:00 UTC)
Expired
Jun 17, 2000, 7:30 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bleckley County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2000-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2000-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WUUS52 KFFC 172305
SVRATL
GAC023-172330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT SAT JUN 17 2000

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLECKLEY COUNTY IN CENTRAL GEORGIA

* UNTIL 730 PM EDT

* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
  SEVERE THUNDERSTORMS... ONE 6 MILES SOUTHEAST OF COCHRAN...AND ANOTHER
  6 MILES NORTHWEST OF COCHRAN.. MOVING NORTH AT 10 MPH.

* OTHER CITIES IN THE PATH OF THIS STORM ARE COCHRAN.

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE
AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4.

LAT...LON 3237 8340 3236 8325 3254 8323 3246 8346

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:00 PM EDT, 3 hours earlier.

Area forecast discussion, Jun 17, 4:00 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT SAT JUN 17 2000

MODELS SHOW UPPER RIDGE SLOWLY BUILDING BACK WEST OVER THE REGION.
THIS WOULD ACCOUNT FOR THE SLIGHT DECREASE IN CONVECTION EVIDENT
THIS AFTERNOON. SURFACE RIDGE TRIES BUILDING BACK ALSO...BUT
PERSISTENT TROUGH HANGING OVER THE TENNESSEE VALLEY SAGS INTO NORTH
GEORGIA SUNDAY AND MONDAY. WILL CARRY SCATTERED POPS THROUGH THE FORECAST
WITH TEMPERATURES REMAINING QUITE WARM.

ATL 72/89/71/89 3433
AHN 71/89/70/90 3433
RMG 70/88/69/88 3434
MCN 71/93/70/92 3323
CSG 73/93/73/92 3323

.ATL...NONE.
MSS

In the hours before

Special weather statement, Jun 17, 5:04 PM EDT, 1 hour 56 minutes before
GAZ074>076-080-083>086-091>098-103>113-172230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT SAT JUN 17 2000

SCATTERED SHOWERS AND THUNDERSTORMS HAVE AGAIN FORMED OVER PARTS OF
CENTRAL GEORGIA THIS AFTERNOON. AT 5 PM THE STRONGEST THUNDERSTORMS
WERE IN THE AMERICUS AND MONTEZUMA VICINITIES. OTHER STRONG
THUNDERSTORMS WERE IN THE SWAINSBORO...SANDERSVILLE...DUBLIN...AND
VIDALIA VICINITIES. THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE
EARLY EVENING HOURS AND THEN DIMINISH LATE EVENING. THE
THUNDERSTORMS WILL BE MOVING NORTH AROUND 10 MPH. THE DOWNDRAFTS
FROM THE STRONGEST THUNDERSTORMS COULD RESULT IN GUSTY SURFACE WINDS
OF 35 TO 45 MPH WHICH COULD CAUSE SOME LOCALIZED TREE DAMAGE. BRIEF
HEAVY RAIN...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY IN THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 5:24 PM EDTSevere Thunderstorm WarningFFCLaurens36 min
Jun 17, 5:43 PM EDTSevere Thunderstorm WarningFFCCrisp32 min
Jun 17, 6:05 PM EDTSevere Thunderstorm WarningFFCLaurens40 min
Jun 17, 6:38 PM EDTSevere Thunderstorm WarningFFCPulaski37 min
Jun 17, 7:35 PM EDTSevere Thunderstorm WarningFFCHall, White25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.